Alert archive / Kansas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 60, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Apr 29, 2012, 1:30 AM CDT for Cowley County, Sumner County, Kansas. It was in force for 60 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 29, 2012, 1:30 AM CDT (06:30 UTC)
- Expired
- Apr 29, 2012, 2:30 AM CDT
- In force
- 60 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Cowley County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 49 km from the middle of the area, began a volume at 06:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 29, 2:07 AM CDT | HAIL 0.88 | Udall, KS | DIME TO NICKEL SIZED HAIL. |
| Apr 29, 2:20 AM CDT | HAIL 0.5 | 2 W Rock, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 6.5 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 167 J/kg
- Mixed-layer CIN
- -203 J/kg
- Mixed-layer LCL
- 868 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 228 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
101 WUUS53 KICT 290630 SVRICT KSC035-191-290730- /O.NEW.KICT.SV.W.0060.120429T0630Z-120429T0730Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 130 AM CDT SUN APR 29 2012 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS... EASTERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS... * UNTIL 230 AM CDT * AT 127 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GEUDA SPRINGS...AND MOVING NORTH AT 25 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. * LOCATIONS IMPACTED INCLUDE... WINFIELD...ARKANSAS CITY...GEUDA SPRINGS...OXFORD...UDALL... STROTHER FIELD AIRPORT AND ROCK. THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 1 AND 10. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3747 9723 3747 9687 3700 9699 3700 9739 TIME...MOT...LOC 0630Z 199DEG 24KT 3710 9722 HAIL...1.00IN WIND...<50 MPH $$ BILLINGS
4 follow-up statements
676 WWUS53 KICT 290645 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 145 AM CDT SUN APR 29 2012 KSC035-191-290730- /O.CON.KICT.SV.W.0060.000000T0000Z-120429T0730Z/ SUMNER KS-COWLEY KS- 145 AM CDT SUN APR 29 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN COWLEY AND EASTERN SUMNER COUNTIES UNTIL 230 AM CDT... AT 142 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTH OF GEUDA SPRINGS...AND MOVING NORTH AT 30 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. LOCATIONS IMPACTED INCLUDE... WINFIELD...OXFORD...UDALL AND ROCK. THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 1 AND 11. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3747 9723 3747 9687 3700 9699 3700 9739 TIME...MOT...LOC 0645Z 199DEG 24KT 3720 9718 HAIL...1.00IN WIND...<50 MPH $$ BILLINGS
614 WWUS53 KICT 290659 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 159 AM CDT SUN APR 29 2012 KSC191-290709- /O.CAN.KICT.SV.W.0060.000000T0000Z-120429T0730Z/ SUMNER KS- 159 AM CDT SUN APR 29 2012 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SUMNER COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. LAT...LON 3717 9715 3747 9714 3747 9687 3714 9696 TIME...MOT...LOC 0659Z 199DEG 24KT 3729 9714 $$ KSC035-290730- /O.CON.KICT.SV.W.0060.000000T0000Z-120429T0730Z/ COWLEY KS- 159 AM CDT SUN APR 29 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN COWLEY COUNTY UNTIL 230 AM CDT... AT 156 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR OXFORD...AND MOVING NORTH AT 30 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. LOCATIONS IMPACTED INCLUDE... WINFIELD...UDALL AND ROCK. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3717 9715 3747 9714 3747 9687 3714 9696 TIME...MOT...LOC 0659Z 199DEG 24KT 3729 9714 HAIL...1.00IN WIND...<50 MPH $$ BILLINGS
603 WWUS53 KICT 290717 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 217 AM CDT SUN APR 29 2012 KSC035-290730- /O.CON.KICT.SV.W.0060.000000T0000Z-120429T0730Z/ COWLEY KS- 217 AM CDT SUN APR 29 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN COWLEY COUNTY UNTIL 230 AM CDT... AT 215 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR UDALL...AND MOVING NORTH AT 30 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF EXTREME NORTHWESTERN COWLEY COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3717 9715 3747 9714 3747 9687 3714 9696 TIME...MOT...LOC 0717Z 195DEG 25KT 3745 9708 HAIL...1.00IN WIND...<50 MPH $$ BILLINGS
781 WWUS53 KICT 290725 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 225 AM CDT SUN APR 29 2012 KSC035-290735- /O.EXP.KICT.SV.W.0060.000000T0000Z-120429T0730Z/ COWLEY KS- 225 AM CDT SUN APR 29 2012 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN COWLEY COUNTY WILL EXPIRE AT 230 AM CDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF THE WARNED AREA. HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 3717 9715 3747 9714 3747 9687 3714 9696 TIME...MOT...LOC 0725Z 195DEG 25KT 3750 9706 $$ BILLINGS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 11:40 PM CDT, 1 hour 50 minutes earlier.
Area forecast discussion, Apr 28, 11:40 PM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1140 PM CDT SAT APR 28 2012 .AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU MVFR CIGS ALREADY PRESENT OVER SOUTHEAST KANSAS AT THIS TIME...AND EXPECT THIS CLOUD DECK TO CONTINUE OVERNIGHT FOR KCNU. EXPECT THIS LOWER CLOUD DECK TO INCREASE IN AREAL COVERAGE ACROSS THE REST OF THE FORECAST AREA AFTER 09Z/SUN...AS WARM ADVECTION AND MOISTURE ADVECTION INCREASES ACROSS MOST OF SOUTH CENTRAL KS INTO CENTRAL KS. AS THIS LOW LEVEL MOISTURE INCREASES...EXPECT CEILINGS TO DROP TO MVFR WITH THE CHANCES OF SHOWERS AND TSRA INCREASING AS WELL. COULD ACTUALLY SEE SOME SCATTERED IFR CLOUDS BY AROUND 12-14Z/SUN AS TSRA/SHRA BECOME MORE WIDESPREAD. THINK LOWER IFR CEILINGS WILL BE CONFINED IN CLOSE TO THE STRONGEST STORMS...SO WILL INCLUDE A TEMPO GROUP FOR THIS CHANCE NEAR KICT/KHUT/KSLN AND KCNU. WILL SEE A DIMINISHING TREND IN THE SHOWER ACTIVITY FOR MOST LOCATIONS FOR THE LATE AFTERNOON HOURS ON SUN...BUT THE MVFR CIGS WILL CONTINUE. THE ONLY EXCEPTION WILL BE SE KS NEAR THE KCNU TAF SITE...WHERE SHRA/TSRA ACTIVITY MAY CONTINUE AS THIS AREA AS IT REMAINS CLOSE TO THE STATIONARY BOUNDARY EXPECTED TO BE LOCATED OVER SOUTHEAST KS. COULD SEE ANOTHER ROUND OF SHRA/VCTS MOVE INTO THE AREA FROM WRN KS...AFTER 05Z/MON. SO WILL INCLUDE THIS IN THE KHUT TAF FOR NOW...WITH THIS CONVECTION EXPECTED TO OVERSPREAD THE REST OF THE AREA AFTER THIS TAF TIME FRAME...AFTER 06Z/MON. KETCHAM && .PREV DISCUSSION... /ISSUED 944 PM CDT SAT APR 28 2012/ UPDATE... LOW LEVEL MOISTURE TRANSPORT IS GRADUALLY INCREASING ALONG THE THETA-E GRADIENT CURRENTLY LOCATED OVER THE FLINT HILLS AT THIS TIME. THIS INCREASED MOISTURE TRANSPORT HAS LED TO A LINE OF SHOWERS DEVELOPING FROM NEAR KEMP TO NEAR KWLD. MUCAPE IS INCREASING TO AROUND 600 J/KG SO EXPECT A FEW RUMBLES OF THUNDER AS THIS LINE OF SHOWERS CONTINUES TO LIFT TO THE NORTH-NORTHWEST...AS MOISTURE TRANSPORT CONTINUES TO PUSH THE THETA-E GRADIENT BACK TO THE NORTHWEST AS THE OVERNIGHT CONTINUES. WILL SEE A GRADUAL INCREASE IN THE SHOWER/THUNDERSTORM ACTIVITY LATE TONIGHT /AFTER 09Z/ AS A SHORTWAVE CURRENTLY IN NRN NM LIFTS NORTHEAST INTO CEN KS BY AROUND 12Z/SUN. AS THIS S/WV LIFTS NORTHEAST...EXPECT THE SHOWERS/STORMS TO BECOME MORE WIDESPREAD ALONG THE MAIN THETA-E GRADIENT EXPECTED TO BE LOCATED ALONG A LINE FROM KP28 TO JUST NORTH OF KEMP. MUCAPE VALUES INCREASE TO AROUND 1200-1500 J/KG LATE TONIGHT...WITH 0-6KM BULK SHEAR VALUES AROUND 30-35 KTS...SO A FEW STRONG STORMS MAY DEVELOP BETWEEN 09-13Z/SUN...WITH SMALL HAIL THE MAIN THREAT. WILL INCREASE POPS SOME ALONG THE KP28 TO KEMP AXIS...WITH THIS IN MIND. THE REST OF THE FORECAST LOOKS OKAY WITH SOME MINOR CHANGES TO QPF. KETCHAM PREV DISCUSSION... /ISSUED 644 PM CDT SAT APR 28 2012/ AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU MVFR CIGS ALREADY PRESENT OVER SOUTHEAST KANSAS AT THIS TIME...AND EXPECT THIS CLOUD DECK TO CONTINUE OVERNIGHT FOR KCNU. EXPECT THIS LOWER CLOUD DECK TO INCREASE IN AREAL COVERAGE ACROSS THE REST OF THE FORECAST AREA AFTER 09Z/SUN...AS WARM ADVECTION AND MOISTURE ADVECTION INCREASES ACROSS MOST OF SOUTH CENTRAL KS INTO CENTRAL KS. AS THIS LOW LEVEL MOISTURE INCREASES...EXPECT CEILINGS TO DROP TO MVFR WITH THE CHANCES OF SHOWERS AND EMBEDDED TSRA INCREASING AS WELL. COULD ACTUALLY SEE SOME SCATTERED IFR CLOUDS BY AROUND 15Z/SUN AS SHOWERS BECOME MORE WIDESPREAD...BUT DO NOT THINK THEY WILL BECOME BROKEN. WILL SEE A DIMINISHING TREND IN THE SHOWER ACTIVITY FOR MOST LOCATIONS FOR THE LATE AFTERNOON HOURS ON SUN...BUT THE MVFR CIGS WILL CONTINUE. THE ONLY EXCEPTION WILL BE SE KS NEAR THE KCNU TAF SITE...WHERE SHRA/TSRA ACTIVITY MAY CONTINUE AS THIS AREA AS IT REMAINS CLOSE TO THE STATIONARY BOUNDARY EXPECTED TO BE LOCATED OVER SOUTHEAST KS. KETCHAM PREV DISCUSSION... /ISSUED 332 PM CDT SAT APR 28 2012/ DISCUSSION... TONIGHT-SUN: RATHER MESSY START TO THE FIRST FEW DAYS OF FORECAST. CRUX OF FORECAST IS LOCATION OF SURFACE BOUNDARY/MOISTURE AND TIMING OF RIPPLES IN UPPER FLOW WHICH SHOULD SIGNIFICANTLY MODULATE PRECIPITATION CHANCES GIVEN THE LACK OF STRONG ISENTROPIC LIFT IN THE VICINITY OF BOUNDARY. BASED ON WATER VAPOR LOOP...NEXT WAVE IS NEAR FOUR CORNERS AT MIDDAY. EXTRAPOLATION WOULD PUT IT CROSSING FORECAST AREA WELL AFTER MIDNIGHT TONIGHT. THIS WILL PROBABLY BRING THE BEST CHANCE FOR PRECIPITATION...GIVEN WAVE... BOUNDARY AND CLIMATOLOGICALLY FAVORED TIME OF DAY. WITH AROUND 1000 J/KILOGRAM MUCAPE AND MARGINALLY FAVORABLE MID LEVEL WIND SHEAR...COULD HAVE A FEW STRONG STORMS/HAIL THREAT...MAINLY EAST OF I-35. COULD ALSO SEE AN ISOLATED STORM OR TWO IN EXTREME SOUTHEAST KS NEAR SURFACE BOUNDARY THIS AFTERNOON...AND POSSIBLY DURING THE EVENING IN 850MB THETA-E ADVECTION. PRECIPITATION SHOULD BE ON THE WANE AFTER SUNRISE SUNDAY IN WAKE OF DEPARTING RIPPLE. BELIEVE PRECIPITATION COULD REMAIN SUPPRESSED WELL INTO THE AFTERNOON. ISOLATED-SCATTERED STORMS MIGHT DEVELOP LATE SUN AFTERNOON WITH ENOUGH CLEARING AND HEATING TO BREAK CAP...BUT UNCERTAINTY OF BOUNDARY LOCATION OR AMOUNT OF CLEARING MAKES THIS A TOUGH CALL. SUN NIGHT-MON: ANOTHER RIPPLE AND A BIT BETTER ISENTROPIC LIFT SUGGEST PRECIPITATION MAY BE A BIT MORE PLENTIFUL ON SUN NIGHT AND WANE DURING THE DAY ON MON. AGAIN CONSIDERABLE UNCERTAINTY ON HOW THIS WILL PLAY OUT...GIVEN TIMING ISSUES WITH WAVE AND LOCATION OF SURFACE BOUNDARY. TUE-FRI: LOW CONFIDENCE FORECAST WITH CONSIDERABLE DIFFERENCES BETWEEN GFS/ECMWF. GFS HAS SHOW QUITE A BIT MORE RUN TO RUN CONTINUITY THAN ECMWF AND WILL LEAN THAT WAY WITH FORECAST. MAIN ISSUE IS WAVES MOVING THROUGH FAIRLY RAPID ZONAL FLOW AND PROBLEMS WITH AMOUNT CENTRAL US RIDGING. FAIRLY CERTAIN THAT THERE WILL NOT BE CONTINUOUS RAIN THROUGHOUT THIS PERIOD...BUT TIMING THE WET/DRY PERIODS/LOCATIONS IS PROBLEMATIC. MADE SOME TWEAKS TO INTIALIZATION GRIDS TO REFLECT MORE OF GFS TIMING/LOCATION. AT THIS TIME...THE BEST CHANCE OF RAIN DURING THIS PERIOD APPEARS TO BE WED NIGHT...AND DRIEST ON FRI/SAT WITH SURFACE RIDGE OVER THE AREA. HOWEVER AM FAIRLY CONFIDENT THAT THIS TIMING WILL CHANGE OVER THE NEXT FEW DAYS. -HOWERTON && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 58 71 59 78 / 50 30 60 20 HUTCHINSON 56 69 59 80 / 50 30 60 20 NEWTON 54 68 58 78 / 50 40 60 20 ELDORADO 55 71 60 77 / 50 40 60 20 WINFIELD-KWLD 60 72 61 80 / 60 30 70 20 RUSSELL 51 69 54 78 / 20 30 40 20 GREAT BEND 52 70 55 77 / 30 30 40 20 SALINA 53 69 55 78 / 30 40 50 20 MCPHERSON 55 69 57 79 / 40 30 50 20 COFFEYVILLE 62 76 63 79 / 60 50 60 30 CHANUTE 60 75 62 78 / 60 50 70 30 IOLA 59 74 62 78 / 60 50 70 30 PARSONS-KPPF 61 75 61 78 / 60 50 60 30 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Apr 28, 4:20 PM CDT, 9 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 420 PM CDT SAT APR 28 2012 KSZ032-033-047>053-067>072-082-083-091>096-098>100-292130- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 420 PM CDT SAT APR 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS EVENING ALONG THE OKLAHOMA BORDER IN SOUTHEAST KANSAS. STORMS WILL BECOME INCREASINGLY LIKELY AFTER MIDNIGHT...ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS. THESE STORMS WILL OCCUR IN THE VICINITY OF A WARM FRONT DRIFTING NORTH...AND AIDED BY A WEAK AREA OF LOW PRESSURE ALOFT. A FEW STRONG STORMS ARE POSSIBLE BOTH THIS EVENING IN SOUTHEAST KANSAS...AND TOWARDS DAYBREAK OVER BOTH SOUTH CENTRAL AND SOUTHEAST KANSAS. THE PRIMARY THREAT WOULD BE SMALL HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PERIODS OF THUNDERSTORMS ARE FORECAST FROM SUNDAY THROUGH THURSDAY NIGHT. THERE IS CONSIDERABLE UNCERTAINTY ON THE TIMING OF LOCATION OF EACH ROUND OF STORMS. HOWEVER AT LEAST A FEW STRONG STORMS WILL BE POSSIBLE DURING THE PERIOD. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP HOWERTON
In the hours before
Special weather statement, Apr 29, 1:09 AM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 109 AM CDT SUN APR 29 2012 KSZ092-290645- SUMNER- 109 AM CDT SUN APR 29 2012 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR SUMNER COUNTY... AT 108 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR BRAMAN...OR 22 MILES SOUTH OF WELLINGTON...AND MOVING NORTHEAST AT 25 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3700 9742 3747 9733 3747 9715 3700 9715 TIME...MOT...LOC 0610Z 205DEG 20KT 3698 9728 BILLINGS
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 12:49 AM CDT | Severe Thunderstorm Warning | ICT | Harper, Sumner | 41 min |
| Apr 29, 1:09 AM CDT | Special Weather Statement | ICT | Sumner | 36 min |
| Apr 29, 2:18 AM CDT | Special Weather Statement | ICT | Butler | 27 min |
| Apr 29, 3:53 AM CDT | Special Weather Statement | ICT | Montgomery | 37 min |
| Apr 29, 4:13 AM CDT | Special Weather Statement | ICT | Labette | 32 min |
| Apr 29, 9:16 AM CDT | Areal Flood Warning | ICT | Chautauqua, Montgomery | 4 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.